|i was diagnosed with mono on thruday, and my throat is only getting worse. Right now I feel there is a sack of mucus in my throat, combined with the most irritating throat of my life. I always have to swallow, but every swallow feels like the worst torture. I dont feel that tired though.
Does anyone else have a rediculously sore throat, with few other symptoms, that prevents them from sleeping. (i cant even sleep because of it). What pain reliever would you suggest to take care of the worst sore throat ever, so that I could function at a low level?
|my first symptom when I had mono was a horrible sore throat. Just about the worst sore throat of my life. And like you I couldn't swallow - it was just too excruciatingly painful. To be honest (this will sound gross) I kept a little cup beside me that i'd spit into just so that I wouldn't have to swallow my own spit. It was that bad. I don't remember if I was on medication or what medication it might have been. I was sick for a month and a half before I was finally diagnosed with mono so I was instead treated for strep throat, bronchitis, etc until a doctor finally ordered a blood test and discovered I had mono.
I don't think i'm much help but at least you know you aren't the only out there who has felt like this. I really hope you begin to feel better soon. Mono sucks.
|Ive been a little under the weather for nearing 4 weeks now with mild flu-like sypmtoms. Around the 3rd week I started to feel a lot better, but then suddenly over night my throat became unbearably sore on the left side and is nearly sweollen shut. I have no other symptoms at all. My doctor put me on a 14 day medication period on an anitbiotic called Clindamycin. I have been taking it for almost a week and it has yielded absolutely no results at all. The swelling is worse than ever and the pain has remained virtually unchanged.
Im probably going to go back to the doctor to get him to do a throat culture, but Im still curious as to what this could possibly be.
That is definitely mono, stop taking the antibiotics or you'll be joining the "rash" group of people on this forum. I had the same exact symptoms and from experience, I know that antibiotics only make it worse! Go see doc again soon!